zbMATH — the first resource for mathematics

Rolle’s theorem for polynomials of degree four in a Hilbert space. (English) Zbl 1086.46032
Summary: In an infinite-dimensional real Hilbert space, we introduce a class of fourth-degree polynomials which do not satisfy Rolle’s theorem in the unit ball. Extending what happens in the finite-dimensional case, we show that every fourth-degree polynomial defined by a compact operator satisfies Rolle’s theorem.

46G05 Derivatives of functions in infinite-dimensional spaces
46G25 (Spaces of) multilinear mappings, polynomials
Full Text: DOI
[1] Aron, R.M.; Hervés, C.; Valdivia, M., Weakly continuous mappings on Banach spaces, J. funct. anal., 52, 189-204, (1983) · Zbl 0517.46019
[2] Azagra, D.; Gómez, J.; Jaramillo, J.A., Rolle’s theorem and the negligibility of points in infinite-dimensional Banach spaces, J. math. anal. appl., 213, 487-495, (1997) · Zbl 0897.46027
[3] Azagra, D.; Jiménez-Sevilla, M., The failure of Rolle’s theorem in infinite-dimensional Banach spaces, J. funct. anal., 182, 207-226, (2001) · Zbl 0995.46025
[4] Azé, D.; Hiriart-Urruty, J.-B., Sur an air de rolle et rolle, Res. math. ens. sup., 3-4, 455-459, (2000)
[5] Deville, R.; Godefroy, G.; Zizler, V., Smoothness and renormings in Banach spaces, Pitman monographs and surveys in pure and applied mathematics, 64, (1993), Longman Harlow
[6] Ferrer, J., Rolle’s theorem fails in l2, Amer. math. monthly, 103, 161-165, (1996) · Zbl 0888.46017
[7] Ferrer, J., Real normed spaces whose unit sphere determines polynomials, J. math comp. sci. (math. ser.), 9, 59-65, (1996) · Zbl 0922.46011
[8] Ferrer, J., On Rolle’s theorem in spaces of infinite dimension, Indian J. math., 42, 21-36, (2000) · Zbl 1032.26024
[9] Furi, M.; Martelli, M., A multidimensional version of Rolle’s theorem, Amer. math. monthly, 102, 243-249, (1995) · Zbl 0856.26009
[10] Shkarin, S.A., On Rolle’s theorem in infinite-dimensional Banach spaces, Mat. zametki, 51, 128-136, (1992) · Zbl 0786.46044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.